Dr. says he can't help me

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sheila1366
Regular Member


Date Joined Aug 2005
Total Posts : 384
   Posted 6/8/2011 10:26 AM (GMT -6)   
I took my records to a new gastro. I was hoping to see. His nurse just called me and wanted to know why I left my other dr. and to let me know he didn't think there was anything else he could do for me, said I should look into going to one of the educational hospitals. I am surprised that a dr. wouldn't even see you in his office and just turn you away.

In the meantime my throat is so sore from relfux, my stomach hurts and my head is killing me. I did call the ent that recommended the PH test and see him in July. And to make things worse I have to have a sebacous cyst that nees to be removed in August and can't lift anything heavy for two weeks cause I will have stitches in my back.

Sorry for the pity party. My head hurts so bad and I can't take anything cause of my stomach. My stomach hurts and I have no one to help me.

One question....does anyone hurt in their upper stomach? Could it be gerd?

Sheila1366
Regular Member


Date Joined Aug 2005
Total Posts : 384
   Posted 6/8/2011 2:24 PM (GMT -6)   
Dr.'s office jus called me back. He has decided to see me after all. I guess once I mentioned nissen surgery and inflamed larynax maybe he had a change of heart.I go se him tomorrow. A bit nervous. I am very nervous about possible surgery. Not to mention my daughters are both having GI issues, they are going to Duke hospital. One may have a bowel disease and the other has also been told she may need a wrap. Very tough time for us right now.

Thanks for the support.

Chuck T
Regular Member


Date Joined May 2011
Total Posts : 143
   Posted 6/8/2011 2:55 PM (GMT -6)   
Glad to hear that your doc has reconsidered. Do you know what Doc you are going to use at Duke? Its too early to tell if I am headed down the path of surgery, but I live in NC, and its always good to know the name of a good surgeon!

As far as the upper stomach goes, I bet you have gastritis. Your symptoms sound similar to mine, and I was diagnosed with gastriits and LPR. Ive heard that surgery has mixed results with LPR, so make sure that your really need it. Would suck to come out worse than you went in. I would explore all medical avenues first. Im assuming you have tried PPIs. Have you tried changing your diet? How about alternative treatments like Slipper Elm Lozenges? IMO surgery should be looked at as a last resort. Judging by how long you have been a member, im guessing you already knew all this, but figured it was worth mentioning. Good luck, and keep us posted.

Sheila1366
Regular Member


Date Joined Aug 2005
Total Posts : 384
   Posted 6/8/2011 3:06 PM (GMT -6)   
Thanks Chuck. I take 60mg. of dixlaten, 300 mg. of zantac. Been hoarce for months now. Elevated the bed. I drink smoothies mostly, cut out all greasy foods, soft drinks and coffee. Been going down hill really since Nov. of last year.

I am real nervous about surgery. My daughters are seeing two different GI dr.'s SO far the one we meet last month was pretty nice and seemed ontop of things. My youngest daughter has been going to Duke since birth, 20 years now. They are the best I feel in NC. If I have to have surgery I am thinking of looking up a surgeon there.

When we made the appts. at Duke for the girls, our family dr. had to call them. We have seen Dr. Fieller and are seeing Dr. Wood next month for my other dr. Will let you know how it goes.
Fibromyalgia,Gastroparesis,Heital Hernia,Gastritis,Gerd,IBS,Depression,Dsyautonomia,Raynauds Syndrome

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 6/8/2011 3:18 PM (GMT -6)   
Maybe the doctor can help you after all.
Joy

Chuck T
Regular Member


Date Joined May 2011
Total Posts : 143
   Posted 6/8/2011 3:19 PM (GMT -6)   
Sounds like you are headed toward surgery. Did your stomach start hurting after taking the dexilant? I didnt have gastritis until after I started taking it. Ive started to get a little heartburn too. I want to get off of the Dexilant, but my ENT wants me to finish a 3 month cycle. Abdominal pain is listed as the #2 side effect, and ive got to assume that that is undiagnosed gastritis every time.

I have had a lot of success gargling baking soda water (i use roughly 1 tsp/8oz), and sucking slippery elm lozenges. Carafate helps with the gastritis. Try this stuff, and let me know if it helps you. Keep us posted on the surgery, who knows, maybe we will have the same surgeon one day.

Sheila1366
Regular Member


Date Joined Aug 2005
Total Posts : 384
   Posted 6/8/2011 3:33 PM (GMT -6)   
Stomach has been hurting for along time, before dexilant. Gonna try the baking soda. A few years ago went to see GI for same pain, jus not as bad. Was told I had gastric emptying disorder and gastritis. Have had gastritis of and on for many years.

I hope the dr. does help too, thanks.
Fibromyalgia,Gastroparesis,Heital Hernia,Gastritis,Gerd,IBS,Depression,Dsyautonomia,Raynauds Syndrome

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 6/8/2011 3:45 PM (GMT -6)   
Be careful with the baking soda. If you consume too much you'll hurt more. It will make you burp like crazy.
Joy

Sheila1366
Regular Member


Date Joined Aug 2005
Total Posts : 384
   Posted 6/8/2011 3:57 PM (GMT -6)   
Thanks Joy. Will do.
Fibromyalgia,Gastroparesis,Heital Hernia,Gastritis,Gerd,IBS,Depression,Dsyautonomia,Raynauds Syndrome

cokie
Regular Member


Date Joined Jul 2011
Total Posts : 315
   Posted 10/29/2011 5:35 PM (GMT -6)   
I have nausea every morning with heartburn and was diagnosed with gastritis---the nausea usually lasts until after lunch---Had gallbladder out 3 months ago---all othrer tests good---taking prilosec and carafate---want to switch to protonix---does anyone take it? Has it helped the reflux?

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7181
   Posted 10/30/2011 1:42 PM (GMT -6)   
Hi Lillye,
I wrote you an email this morning...Here it is...
I was thinking about you this morning, (yes...I was), and I suddenly thought of you gallbladder surgery and the nausea you're experiencing.  This is probably no news to you, but following gallbladder removal, people can sometimes have excess bile in the stomach.  This can also reflux into the esophagus, and feel just like GERD.  This bile can also cause nausea.

The problem with this is that there is no medication (like PPIs) that can treat the bile and stop it.  From what I've read and been told, Carafate is the solution of choice for bile issues, so if that's what's going on, then at least you're taking the right thing.

If the PPIs aren't doing anything for you, then the answer could be that it's bile.  Of course, you could be a lucky one (NOT)  who has both bile and acid reflux.

Here's a link I found: http://www.cnn.com/HEALTH/library/bile-reflux/DS00651.html
Hopefully it contains some information that you find helpful. 
It's just a thought that I had, and wanted to share it with you.

Hope you're feeling better today!
Denise turn

lozzy42
Regular Member


Date Joined Jul 2011
Total Posts : 106
   Posted 10/31/2011 5:19 PM (GMT -6)   
Sheila1366 said...
I took my records to a new gastro. I was hoping to see. His nurse just called me and wanted to know why I left my other dr. and to let me know he didn't think there was anything else he could do for me, said I should look into going to one of the educational hospitals. I am surprised that a dr. wouldn't even see you in his office and just turn you away.

In the meantime my throat is so sore from relfux, my stomach hurts and my head is killing me. I did call the ent that recommended the PH test and see him in July. And to make things worse I have to have a sebacous cyst that nees to be removed in August and can't lift anything heavy for two weeks cause I will have stitches in my back.

Sorry for the pity party. My head hurts so bad and I can't take anything cause of my stomach. My stomach hurts and I have no one to help me.

One question....does anyone hurt in their upper stomach? Could it be gerd?


Hi there sorry to hear you're feeling so poorly, I too have had all your symptoms plus more. Are you on ppi's ? some ppi's can actually cause stomach pain and headaches. My headaches got worse when I was on Nexium ( plus I put on over 10lb) it might be worth changing to a lower dose ppi, I'm on 15mg of Lansoprazole a day and that has been more effective than any of the others which were 40mg per day. I personally can't tolerate a high dose of ppi I get a lot of side effects. If you want to know your PH balance you could always by some litmus paper, that's how I found out what my PH was... which is around 7 now. I had next to no help from my Doc at all, I worked things out for myself and got some great advice from other people on here that have been through what I was experiencing. By the way, have you had any tests for allergies or celiac disease? that could also be causing tummy aches and headaches. Hope you feel better soon.

Loz
x
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, June 18, 2018 3:11 PM (GMT -6)
There are a total of 2,972,916 posts in 326,036 threads.
View Active Threads


Who's Online
This forum has 160867 registered members. Please welcome our newest member, RAbid.
443 Guest(s), 15 Registered Member(s) are currently online.  Details
Tiffany729, Lendi, SickSalamander, JNF, Sr Sailor, myilah, Gear, ShannaLea, Floho, ShinytopPC, Proverbs356, Noggin2u2, Tall Allen, straydog, Newmommy26